MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Vomiting (2144)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas and alleged the patient experienced on (b)(6)2019 a blood glucose as high as 400mg/dl, with nausea, vomiting, fever, sweating, tachycardia, headache, and symptoms of dehydration, associated with an alleged inaccurate delivery issue.Reportedly, the patient resumed treatment with the same pump, and was treated in the hospital by their healthcare provider with insulin via injection, and intravenous fluids.During troubleshooting with customer technical support, it was revealed the basal delivery totals in total daily dose did not match due to a suspend, an accessed basal edit screen, the customer making changes to the basal program.The customer allegedly made changes to their basal program after the blood glucose excursion.The basal history matched the active basal program settings.The bolus totals matched, and all boluses were recorded as programmed.The patient was referred to their healthcare provider for diabetes management.This complaint is being reported because the alleged blood glucose excursion was related to a training/misuse issue and the patient was referred to their healthcare provider for further diabetes management.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8748129
Report Number2531779-2019-03797
Device Sequence Number2280555
Product Code OYC
UDI-Device Identifier10840406103137
UDI-Public10840406103137
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age16 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age32 YR
Patient Weight130